Alert archive / Guam / Flash Flood Watches in 2021

Flash Flood Watch 5, NWS Guam

October 9, 2021

NWS Guam issued this flash flood watch at Oct 9, 2021, 10:23 PM CDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2021, 10:23 PM CDT (03:23 UTC)
Expired
Oct 11, 2021, 6:33 AM CDT
In force
32 hr
Issued by
NWS Guam
Flood severity
None

The text

As transmitted.

686 
WGMY60 PGUM 100323
FFAGUM

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Tiyan GU
123 PM ChST Sun Oct 10 2021

GUZ001-110330-
/O.NEW.PGUM.FF.A.0005.211010T0323Z-211012T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Guam-
123 PM ChST Sun Oct 10 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...

The National Weather Service in Tiyan has issued a

* Flash Flood Watch for a portion of the Marianas, including the 
  following area, Guam Island.

* Through Tuesday evening.

* A monsoon trough will remain over the Marianas for the next few 
  days, with light to gentle winds expected. This will result in 
  periods of heavy showers through today due to island convection 
  and through Tuesday due to the monsoon trough. Combined with the 
  already saturated ground, flash flooding is very much a 
  possibility. Due to amount of previous rainfall, additional 
  rainfall could also result in mudslides along steep terrain and 
  cliffs.

* Impacts include Flash Flooding and increased mudslide potential.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

KK
2 follow-up statements
936 
WGMY60 PGUM 110630
FFAGUM

Flood Watch
National Weather Service Tiyan GU
430 PM ChST Mon Oct 11 2021

GUZ001-111430-
/O.CON.PGUM.FF.A.0005.000000T0000Z-211012T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Guam-
430 PM ChST Mon Oct 11 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

The Flash Flood Watch continues for

* A portion of the Marianas, including the following area, Guam 
  Island.

* Through Tuesday evening.

* A monsoon trough will remain over the Marianas for the next couple 
  of days, with light to gentle winds expected. This will result in 
  periods of heavy showers through Tuesday evening. Combined with the
  already saturated ground, flash flooding is very much a 
  possibility. Due to amount of previous rainfall, additional 
  rainfall could also result in mudslides along steep terrain and 
  cliffs.

* Impacts include Flash Flooding and increased mudslide potential.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

KK
421 
WGMY60 PGUM 111133
FFAGUM

Flood Watch
National Weather Service Tiyan GU
933 PM ChST Mon Oct 11 2021

GUZ001-111245-
/O.CAN.PGUM.FF.A.0005.000000T0000Z-211012T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Guam-
933 PM ChST Mon Oct 11 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for Guam has been cancelled.

Flooding is no longer expected to pose a threat. 

$$

KK

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this flash flood watch went out at Oct 9, 5:05 PM CDT, 5 hours 18 minutes earlier.

Area forecast discussion, Oct 9, 5:05 PM CDT, 5 hours 18 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
805 AM ChST Sun Oct 10 2021

.Marianas Synopsis...
Scattered showers, light winds and seas near 5 feet are present
across the Marianas this morning. There are radar indications of a
weak circulation about 50 miles southeast of Guam around 13N 145E.
This feature is also evident in the evening ASCAT winds, with a
trough extending eastward from the circulation. The large monsoon
depression 94W well west of the Marianas appears to be slowly
consolidating, while well out to the ENE, Invest 95W southwest of
Wake Island near 16N 162E is close to being a tropical depression.

&&

.Discussion...
There is little change in the overall forecast, with periods of
scattered showers and isolated thunderstorms expected over the next
few days. Winds are a little tricky with weak weather features in
the region complicating forecasts of wind direction, but winds should
be light and generally from a north or northeast direction, going
light and variable at times. By Wednesday, a steadier southwest
wind should resume as 95W develops off to our northeast and tracks
northwest well to our north.

&&

.Marine/Surf...
A high surf advisory will likely be issued with this evening's
forecast package, as building west swell generated by 94W's huge
swath of 25-35 kt winds finally raises surf up to hazardous levels
along west facing reefs tonight and Monday. But surf should fall
back below hazardous levels around Tuesday as 94W moves northwest,
and west swell diminishes.

&&

.Tropical Systems...
Invest 94W has been slow to consolidate, and seems to have made
little progress in pulling itself together in the last 24 hours.
But, as already discussed above, its large wind field is sending
large west swell toward the Marianas. Meanwhile, 95W looks ready
to become a tropical depression, and could be a tropical storm by
Monday morning.

&&

.Eastern Micronesia and Chuuk...
Satellite imagery reveals a relatively quiet pattern across the
region with the exception of a trade-wind trough and embedded
circulation triggering an area of deeper convection between Kosrae
and Majuro. Majuro is at the back end of this featue and will see
improving conditions today. On the other hand, Kosrae will see
conditions deteriorating before this feature lifts to the northwest,
providing a break in showery weather by Tuesday. Next in line is
another surface trough that is expected to bring another round of
scattered showers for Majuro starting Monday night. As JTWC Invest
95W continues to develop and move northwest, Chuuk will again find
itself playing tug o' war between monsoon southwesterlies and a
trade wind regime for the next few days.

Marine conditions consists of gentle to moderate winds and combined
seas of 3 to 5 feet with slightly higher seas around Majuro.

&&

.Western Micronesia for Yap and Palau...
The broad monsoon depression, referred to by JTWC as Invest 94W,
continues to sit to the northwest of the region and keep Yap and
Palau under monsoon flow. It was quite the battle between southerly
and westerly winds overnight as they converged over Palau, sustaining
a large area of deep convection with plenty of lightning. This will
easily add another 5 to 7 inches of rain to the monthly total. That
being said, mudslides will also remain a danger for island residents
because of the staggering amount of rainfall over the last few days.
Small craft advisory and high surf advisory are still in effect
for Palau, but Yap transitions out of small craft advisory criteria
for this forecast package based on latest ASCAT imagery and trends
in the model guidance. Both locations will see seas fall to moderate
levels by the later half of the week, but depending on how quickly
94W drifts to the northwest, this may happen sooner than the forecast
has it.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...None.
MP...None.
Marianas Waters...None.

&&

Marianas: Middlebrooke
Micronesia: Cruz

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 8:54 PM CDTAreal Flood AdvisoryGUM3 hr
Oct 10, 1:53 AM CDTRip Current StatementGUM37 hr
Oct 10, 1:53 AM CDTHigh Surf AdvisoryGUM37 hr

Nearby

Flash Flood Watches in Guam, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.